Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 64, NWS Albuquerque, NM

August 3, 2013Harding County, Union County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 3, 2013, 7:00 PM MDT for Harding County, Union County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2013, 7:00 PM MDT (01:00 UTC)
Expired
Aug 3, 2013, 9:00 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Harding County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 163 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
3273 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WGUS55 KABQ 040100
FFWABQ
NMC021-059-040300-
/O.NEW.KABQ.FF.W.0064.130804T0100Z-130804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
700 PM MDT SAT AUG 3 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO
  WEST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 900 PM MDT

* AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  TORRENTIAL RAIN FROM THUNDERSTORMS EXTENDING FROM JUST NORTHEAST
  OF ROY TO 15 MILES NORTHEAST OF ROY. THE STORMS PRODUCING VERY HEAVY
  RAIN WERE MOVING TOWARD THE EAST NORTHEAST AT AROUND 15 MPH.  RADAR
  HAS ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN SINCE AROUND 600 PM
  AND ADDITIONAL HEAVY RAIN IS EXPECTED.  OF PARTICULAR CONCERN WILL
  BE AREAS ALONG STATE ROAD 120 BETWEEN ROY AND YATES...AS WELL AS
  CHICOSA LAKE...SAUZ CREEK AND OTHER SMALL CREEKS THAT FEED TOWARD
  THE CANADIAN RIVER NORTH OF ROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

&&

LAT...LON 3620 10403 3620 10366 3587 10375 3592 10425

$$
KJ
1 follow-up statement
052 
WGUS75 KABQ 040303
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
903 PM MDT SAT AUG 3 2013

NMC021-059-040314-
/O.EXP.KABQ.FF.W.0064.000000T0000Z-130804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDING-UNION-
903 PM MDT SAT AUG 3 2013

...FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL UNION AND CENTRAL
HARDING COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3620 10403 3620 10366 3587 10375 3592 10425

$$


34

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 5:35 PM MDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 3, 5:35 PM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
535 PM MDT SAT AUG 3 2013

.AVIATION...
00Z TAF CYCLE
SEVERE TSTMS WILL CONTINUE TO FAVOR THE NE CORNER OF THE STATE
BEHIND A BACK DOOR COLD FRONT. WET MICROBURSTS WITH WIND GUSTS IN
EXCESS OF 50KT AS WELL AS LARGE HAIL AND HEAVY RAIN WILL BE
POSSIBLE THRU 04Z. VSBYS MAY BE REDUCED BELOW 1 MILE AT TIMES IN
THESE STORMS. SOME ACTIVITY MAY LINGER AFTER MIDNIGHT ACROSS THE
NE. ELSEWHERE...OUTFLOW BOUNDARIES WILL PLAY A PIVOTAL ROLE IN NEW
TSTM DEVELOPMENT. BEST CHANCES FOR NEW STORMS LOOK TO BE BETWEEN
KTCC AND JUST EAST OF KROW. ISOLD TO SCT ACTIVITY WILL PERSIST
THRU SUNSET ACROSS THE WEST BEFORE DIMINISHING. LOOKING LESS
LIKELY THAT ABQ OR SAF WILL BE IMPACTED BY STORMS THIS EVENING SO
HAVE REMOVED TS MENTION FOR NOW. STORMS WILL REDEVELOP ON SUNDAY
OVER THE HIGH TERRAIN BY EARLY AFTN.

34

&&

.PREV DISCUSSION...302 PM MDT SAT AUG 3 2013...
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM MDT...

LAPS SURFACE ANALYSIS INDICATES ABUNDANT MOIST INSTABILITY ACROSS
THE NE CORNER OF NM AND THE LATEST RADAR/SATELLITE TRENDS CONCUR.
A COUPLE SEVERE TSTORM WARNINGS ALREADY ISSUED AND A WATCH IS IN
EFFECT FOR COLFAX AND UNION COUNTIES. FARTHER WEST THERE IS WEAK
INSTABILITY AND SUFFICIENT MOISTURE FOR AT LEAST TERRAIN DOMINATED
CONVECTION. STORM MOTIONS WILL BE TO THE NE NEAR 20KTS SO WHILE
COVERAGE MAY BE ISOLD ACTIVITY MAY MAKE IT INTO THE CENTRAL VALLEY
DURING THE EARLY EVENING. AFTER SUNSET HOWEVER ACTIVITY IS LIKELY
TO TAPER OFF DRAMATICALLY AS INDICATED BY LATEST RUC/HRRR MODELS.
THE NE WILL STAY BUSY WITH OUTFLOW DOMINATED STORMS AND UPSLOPE
FLOW CONTINUING TO IMPACT THE AREA.

THE TREND NOW FOR SUNDAY AND MONDAY IS FOR THE UPPER HIGH TO NUDGE
FARTHER WEST TOWARD NM. SEVERAL DAYS AGO THIS WAS ACTUALLY THE CASE
BUT MODELS TRENDED FARTHER EAST INTO TEXAS. WELL NOW THE RIDGE IS
BACK AND LOOKS STRONGER WITH H5 HEIGHTS NEAR 593DM. THIS WILL CHOKE
THE THETA-E RIDGE AXIS WITH MOISTURE RECYCLING THE DOMINANT MODE
FOR CONVECTION. LOWERED POPS A BIT FIRST FEW PERIODS AND INCREASED
TEMPS.

SREF AND GFS ENSEMBLE SHOW AN UPPER LOW WILL DEVELOP SOUTHWARD DOWN
THE WEST COAST THROUGH TUESDAY AND SHOVE THE UPPER HIGH BACK EAST
INTO TEXAS. THIS WILL ALLOW A POTENTIAL MONSOON BURST TO SLIDE
NORTH OUT OF MEXICO. A SERIES OF WEAK UPPER VORT IMPULSES TRANSLATE
EAST AHEAD OF THE MAIN UPPER WAVE AND POTENTIALLY KICK OFF A VERY
ACTIVE PERIOD WEDNESDAY THROUGH FRIDAY FOR CENTRAL AND EASTERN NM.
TEMPS WILL ALSO TREND BACK SLIGHTLY BELOW NORMAL IN THIS PATTERN.

GUYER

.FIRE WEATHER...
THERE HAS BEEN A DOWNTICK IN CONVECTIVE COVERAGE ACROSS CENTRAL AND
WESTERN AREAS TODAY...AND THIS IS EXPECTED TO CONTINUE THROUGH
SUNDAY DUE TO A LOBE OF A HIGH PRESSURE SYSTEM EXTENDING WESTWARD
OVER SOUTHERN NM FROM TX.  ON THE OTHER HAND...THE NORTHERN MOUNTAINS
AND NE WILL CONTINUE TO BE A HOT BED FOR CONVECTION THIS AFTERNOON
INTO TONIGHT DUE TO A BACK DOOR COLD FRONT THAT HAS DIPPED INTO THE
NE.  THIS FRONT SHOULD BACK OUT OF THE NORTHEAST BY SUNDAY
MORNING...BUT MODELS CONTINUE TO TARGET THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN FOR THE BEST CHANCE OF WETTING PRECIPITATION
ON SUNDAY AFTERNOON AND EVENING.

AN UPTICK IN WETTING PRECIPITATION COVERAGE IS EXPECTED TO BEGIN
MONDAY ACROSS CENTRAL...WESTERN AND NORTHERN AREAS...AS THE 500 MB
HIGH PRESSURE SYSTEM WEAKENS SOME AND ITS WESTERN LOBE YIELDS TO A
SERIES OF WEAK WAVES THAT ARE EXPECTED TO DRIFT NORTHWARD OUT OF
MEXICO WITHIN THE MONSOON MOISTURE PLUME.  THIS UPTICK SHOULD CONTINUE
INTO TUESDAY AS UPPER LEVEL TROUGH IN THE WESTERLIES DROPS
SOUTHEASTWARD THROUGH THE CENTRAL ROCKIES AND CLIPS NE NM TUESDAY
NIGHT.

IN THE WAKE OF THE TROUGH IN THE WESTERLIES...DRIER AIR WILL FILTER
INTO CENTRAL AND WESTERN NM RESULTING IN A POTENTIALLY SIGNIFICANT
DECREASE IN CONVECTIVE COVERAGE BEGINNING WEDNESDAY.
HOWEVER...MODELS PROG THE UPPER TROUGH TO SEND A BACK DOOR COLD
FRONT GRADUALLY SOUTHWARD INTO THE EASTERN PLAINS TUESDAY NIGHT.
THIS FRONT IS EXPECTED TO SERVE AS A FOCUS FOR CONVECTION ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN...AND ESPECIALLY ALONG AND EAST
OF THE SANGRE DE CRISTO MOUNTAINS...WEDNESDAY AND WEDNESDAY NIGHT.
UNDER NW FLOW ALOFT...SOME OF THE STORMS ACROSS THE PLAINS COULD BE
QUITE STRONG WEDNESDAY AFTERNOON AND EVENING.

THE FRONT SHOULD LOSE ITS DEFINING CHARACTERISTICS BY THU AND S/SE
FLOW WILL RETURN TO THE PLAINS AS A BROAD UPPER LEVEL LOW PRESSURE
SYSTEM MOVES OVER THE N CA COAST. WESTERN AREAS MAY STILL BE A BIT
DRY THURSDAY...BUT LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN WILL BENEFIT FROM BETTER MOISTURE FOR THUNDERSTORMS BECAUSE OF
THE S/SE FLOW.  THE PLAINS WILL CONTINUE TO HAVE A BETTER CHANCE FOR
THUNDERSTORMS FRI...AND THERE IS SOME INDICATION IN LONGER RANGE
MODELS THAT WESTERN AREAS MAY SEE AN UP TICK IN CONVECTION AS WAVES
BEGIN TO SHIFT NORTHWARD OUT OF MEXICO AGAIN.

TEMPERATURE-WISE...THROUGH TUESDAY HIGHS WILL GENERALLY VARY FROM
NEAR AND A LITTLE BELOW NORMAL IN CENTRAL AND WESTERN AREAS...AND A
FEW TO 6 DEGREES ABOVE NORMAL ACROSS THE EAST. THE COLD FRONT
DROPPING INTO THE PLAINS TUESDAY NIGHT IS EXPECTED TO COOL EASTERN
READINGS NEAR AND BELOW NORMAL AS WELL THROUGH THE END OF THE WEEK.

44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Aug 3, 5:39 AM MDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 AM MDT SAT AUG 3 2013

NMZ501>540-041145-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
539 AM MDT SAT AUG 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR NORTHEAST
NEW MEXICO THIS AFTERNOON AND EVENING. STRONG WIND GUSTS TO 60 MPH
ALONG WITH LARGE HAIL ARE POSSIBLE.

SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN TODAY ACROSS MUCH OF
WESTERN...NORTHERN AND CENTRAL NEW MEXICO. LOCALLY HEAVY RAINFALL WILL
CREATE HIGH RUNOFF POTENTIAL AND THE RISK OF FLASH FLOODING...ESPECIALLY
OVER RECENT FOREST FIRE BURN SCARS. FAVORED AREAS FOR THE HEAVIEST
RAINFALL ARE EXPECTED OVER THE WESTERN AND NORTHERN MOUNTAINS AS
WELL AS THE NORTHEAST HIGHLANDS AND PLAINS. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING
SUNDAY THROUGH MID WEEK NEXT WEEK AS PLENTY OF MONSOON MOISTURE
CONTINUES TO STREAM NORTHWARD INTO THE STATE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR THIS AFTERNOON AND EVENING FOR
FAR NORTHEAST NEW MEXICO DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS
IN UNION COUNTY.

33

In the hours before

Local storm report, Aug 3, 4:19 PM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
419 PM MDT SAT AUG 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             2 NNW HAYDEN            35.99N 103.28W
08/03/2013  M0.88 INCH       UNION              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1301278

KJ
Special weather statement, Aug 3, 4:37 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 PM MDT SAT AUG 3 2013

NMZ527-530-032330-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
437 PM MDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY THROUGH 530
PM MDT...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF CAPULIN...OR ABOUT 14 MILES
SOUTH OF DES MOINES...MOVING NORTHEAST AT 10 MPH. OTHER STRONG STORMS
WERE LOCATED FROM NEAR THE NEW MEXICO COLORADO STATE LINE NORTHEAST OF
FOLSOM TO JUST SOUTHEAST OF DES MOINES.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...DES MOINES...GRENVILLE AND
MOUNT DORA.

STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3700 10299 3690 10299 3632 10365 3629 10398
      3662 10399 3701 10357 3701 10301
TIME...MOT...LOC 2236Z 240DEG 8KT 3657 10388

KJ
Special weather statement, Aug 3, 4:39 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 PM MDT SAT AUG 3 2013

NMZ530-534-032345-
QUAY COUNTY-UNION COUNTY-
439 PM MDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN UNION AND
NORTHEASTERN QUAY COUNTIES THROUGH 545 PM MDT...

AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF NARA VISA...MOVING NORTHEAST AT
10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...NARA VISA AND STATE ROAD 402.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3557 10336 3582 10337 3587 10303 3583 10302
      3560 10304
TIME...MOT...LOC 2239Z 234DEG 11KT 3567 10326

KJ
Special weather statement, Aug 3, 5:16 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
516 PM MDT SAT AUG 3 2013

NMZ531-032345-
HARDING COUNTY-
516 PM MDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARDING COUNTY THROUGH
545 PM MDT...

AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTH OF BUEYEROS...OR ABOUT 19 MILES
EAST OF MOSQUERO...MOVING NORTHEAST AT 10 TO 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH VERY HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...ROSEBUD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3608 10363 3588 10338 3565 10356 3578 10376
TIME...MOT...LOC 2316Z 199DEG 13KT 3580 10360

KJ
Special weather statement, Aug 3, 5:45 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 PM MDT SAT AUG 3 2013

NMZ530-040015-
UNION COUNTY-
545 PM MDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY THROUGH
615 PM MDT...

AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR MOSES AND CLAYTON LAKE STATE PARK...OR
ABOUT 10 TO 20 MILES NORTHWEST AND NORTH OF CLAYTON. THE STORMS
WERE MOVING EAST NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES ARE EXPECTED WITH THESE STORMS...ALONG
WITH VERY HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...SENECA AND MOSES AND PORTIONS
OF STATE ROADS 406 AND 370.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THE STORMS MOVE THROUGH THE
AREA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3700 10299 3692 10299 3664 10299 3650 10299
      3649 10304 3637 10303 3636 10305 3643 10343
      3701 10333 3701 10301
TIME...MOT...LOC 2339Z 225DEG 10KT 3659 10322

KJ
Local storm report, Aug 3, 6:21 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
621 PM MDT SAT AUG 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             7 SSW YATES             36.04N 103.94W
08/03/2013  M0.88 INCH       HARDING            NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1301279

JLP

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 6:13 PM MDTAreal Flood AdvisoryABQHarding, Union2 hr
Aug 3, 7:14 PM MDTAreal Flood AdvisoryABQHarding3 hr
Aug 3, 7:19 PM MDTAreal Flood AdvisoryABQUnion56 min
Aug 3, 8:05 PM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel85 min
Aug 3, 8:43 PM MDTAreal Flood AdvisoryABQUnion2 hr
Aug 3, 9:38 PM MDTSpecial Weather StatementABQCurry22 min
Aug 3, 9:59 PM MDTAreal Flood AdvisoryABQColfax2 hr
Aug 3, 11:14 PM MDTAreal Flood AdvisoryABQColfax2 hr
Aug 3, 11:23 PM MDTAreal Flood AdvisoryABQColfax, Union112 min
Aug 3, 11:56 PM MDTAreal Flood AdvisoryABQColfax109 min
Aug 4, 1:19 AM MDTAreal Flood AdvisoryABQUnion116 min
Aug 4, 12:30 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Aug 4, 12:37 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe, Taos113 min
Aug 4, 12:59 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval, Santa Fe2 hr
Aug 4, 1:15 PM MDTAreal Flood AdvisoryABQMora, San Miguel2 hr
Aug 4, 1:29 PM MDTAreal Flood AdvisoryABQCibola91 min
Aug 4, 2:07 PM MDTSpecial Weather StatementABQColfax38 min
Aug 4, 2:17 PM MDTAreal Flood AdvisoryABQColfax118 min
Aug 4, 2:38 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, San Miguel112 min
Aug 4, 2:45 PM MDTAreal Flood AdvisoryABQMora, Rio Arriba, San Miguel, Santa Fe90 min
Aug 4, 2:52 PM MDTAreal Flood AdvisoryABQLincoln, Socorro, Torrance, Valencia83 min
Aug 4, 3:01 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe119 min
Aug 4, 3:17 PM MDTFlash Flood WarningABQColfax118 min
Aug 4, 3:40 PM MDTAreal Flood AdvisoryABQGuadalupe, Mora, San Miguel2 hr
Aug 4, 4:17 PM MDTAreal Flood AdvisoryABQColfax118 min
Aug 4, 4:30 PM MDTAreal Flood AdvisoryABQHarding, Mora, San Miguel2 hr
Aug 4, 4:38 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe112 min
Aug 4, 4:48 PM MDTAreal Flood AdvisoryABQCibola117 min
Aug 4, 5:19 PM MDTAreal Flood AdvisoryABQColfax116 min
Aug 4, 5:50 PM MDTAreal Flood AdvisoryABQSocorro, Valencia85 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.